Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 56, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 28, 2014, 2:19 PM EDT for 5 counties in Ohio. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2014, 2:19 PM EDT (18:19 UTC)
- Expired
- May 28, 2014, 3:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Ashland County, OH, Holmes County, OH, Knox County, OH, Richland County, OH, Stark County, OH
The radar
The Cleveland radar (KCLE), 90 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 6.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
527
WUUS51 KCLE 281819
SVRCLE
OHC005-075-083-139-151-281915-
/O.NEW.KCLE.SV.W.0056.140528T1819Z-140528T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
219 PM EDT WED MAY 28 2014
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ASHLAND COUNTY IN NORTH CENTRAL OHIO
NORTHEASTERN KNOX COUNTY IN NORTH CENTRAL OHIO
SOUTHEASTERN RICHLAND COUNTY IN NORTH CENTRAL OHIO
HOLMES COUNTY IN NORTHEAST OHIO
EXTREME SOUTHWESTERN STARK COUNTY IN NORTHEAST OHIO
* UNTIL 315 PM EDT
* AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LOUDONVILLE...AND MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
HOLMESVILLE...
MILLERSBURG...
NASHVILLE...
DANVILLE...
GLENMONT...
KILLBUCK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4059 8242 4078 8225 4076 8212 4067 8212
4066 8189 4068 8164 4065 8151 4064 8152
4063 8166 4044 8167 4045 8217 4035 8219
TIME...MOT...LOC 1820Z 315DEG 20KT 4061 8230
$$
KOSARIK1 follow-up statement
993
WWUS51 KCLE 281836
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
236 PM EDT WED MAY 28 2014
OHC139-151-281846-
/O.CAN.KCLE.SV.W.0056.000000T0000Z-140528T1915Z/
RICHLAND OH-STARK OH-
236 PM EDT WED MAY 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STARK AND
SOUTHEASTERN RICHLAND COUNTIES IS CANCELLED...
LAT...LON 4036 8220 4055 8238 4056 8234 4059 8234
4068 8222 4059 8165 4046 8166 4043 8170
4045 8217 4035 8219
TIME...MOT...LOC 1836Z 315DEG 20KT 4055 8222
$$
OHC005-075-083-281915-
/O.CON.KCLE.SV.W.0056.000000T0000Z-140528T1915Z/
ASHLAND OH-HOLMES OH-KNOX OH-
236 PM EDT WED MAY 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHEASTERN KNOX...HOLMES AND SOUTH CENTRAL ASHLAND COUNTIES...
AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LOUDONVILLE...OR 14 MILES SOUTHWEST OF SHREVE...MOVING
SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
NASHVILLE...MILLERSBURG...LOUDONVILLE...KILLBUCK...HOLMESVILLE...
GLENMONT AND DANVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4036 8220 4055 8238 4056 8234 4059 8234
4068 8222 4059 8165 4046 8166 4043 8170
4045 8217 4035 8219
TIME...MOT...LOC 1836Z 315DEG 20KT 4055 8222
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 1:13 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 28, 1:13 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 113 PM EDT WED MAY 28 2014 .SYNOPSIS... A COLD FRONT NEAR THE LAKE ERIE SHORELINE WILL DROP SLOWLY SOUTH THROUGH THURSDAY. HIGH PRESSURE WILL SPREAD SOUTH INTO THE AREA FRIDAY THEN SHIFT OFF TO THE EAST SUNDAY INTO MONDAY. ANOTHER COLD FRONT IS EXPECTED TO DROP SOUTHEAST INTO THE AREA MONDAY BEFORE STALLING. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SHORT WAVE ENERGY SEEN ON WATER VAPOR AND SOME LIFT NEAR THE 8H BOUNDARY OVER LAKE ERIE HAVE BEEN ENOUGH TO KEEP SHOWERS GOING ACROSS MICHIGAN. THESE SHOWERS WERE NOW SLOWLY DRIFTING TO THE SOUTHEAST AND SHOULD MAKE IT INTO NORTHERN OHIO DURING THE AFTERNOON. THE EXPECTATION IS THAT THE COVERAGE WILL SHRINK AS THEY MOVE SOUTHEAST SO ONLY WENT WITH CHANCE POPS. OTHERWISE THE INSTABILITY NEAR AND SOUTH OF A SURFACE BOUNDARY THAT WAS LOCATED ACROSS THE SOUTHERN COUNTY WARNING AREA CONTINUES TO INCREASE. THE CUMULUS FIELD ON VISIBLE SATELLITE CONTINUES TO LOOK BETTER IN THIS AREA SO THE EXPECTATION IS THAT THUNDERSTORMS WILL DEVELOP AND EXPEND IN COVERAGE SHORTLY. HAVE NUDGED HIGHS UP IN THE WARM SECTOR A BIT MORE WITH THIS UPDATE. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... THE FRONT CONTINUES TO DRIFT SOUTH TONIGHT TAKING THE THREAT FOR RAIN ALONG WITH THE FRONT. EVENING TSRA SHOULD DISSIPATE TO JUST A SLIGHT CHANCE FOR SHRA IN THE EXTREME SOUTH FOR THE LATTER PART OF THE NIGHT. THERE MAY BE ENOUGH LOWER LEVEL MOISTURE LEFT BEHIND FOR AN ISOLATED SHRA TO OCCUR IN THE EXTREME SOUTH THU AS A WEAK UPPER DISTURBANCE WORKS SE ACROSS THE AREA. HIGH PRESSURE BUILDS IN FROM THE NORTH THU NIGHT AND FRI AND SHOULD PROVIDE DRY CONDITIONS FOR MOST OR ALL OF THE AREA THRU THE WEEKEND. THE ONLY QUESTIONABLE AREA WILL BE IN THE EXTREME EAST. AN UPPER TROUGH DIGS SOUTH OVER THE NE PART OF THE COUNTRY AND MAY PROVIDE ENOUGH UPPER SUPPORT FOR AN ISOLATED SHRA TO OCCUR IN NW PA THU NIGHT THRU EARLY FRI EVE. WITH MORE SUNSHINE ON THU THRU SAT...TEMPS WILL SHOW LITTLE CHANGE WITH HIGHS IN THE LOW TO MID 70S FOR A GOOD PART OF THE AREA. && .LONG TERM /SUNDAY THROUGH TUESDAY/... THE WEATHER WILL START OFF DRY. FOR MONDAY THROUGH TUESDAY A CHANCE OF SHOWERS AND THUNDERSTORMS IS IN THE FORECAST BECAUSE OF A FRONTAL BOUNDARY ACROSS LAKE ERIE AND NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. CHANCE POPS SEEM GOOD AT THIS TIME. THE GFS AND ECMWF ARE IN GOOD AGREEMENT WITH THIS. HOWEVER...THE ECMWF TRIES TO BRING IN SOME SHOWERS AND THUNDERSTORMS SUNDAY NIGHT. AT THIS TIME KEPT SUNDAY NIGHT POPS 20%...NONE THE LESS ANY THUNDERSTORMS WOULD BE TOWARD DAYBREAK MONDAY. TEMPERATURES WILL BE ABOVE NORMAL FOR THE PERIOD. USED A BLEND OF GUIDANCE FOR THE TEMPERATURE FORECAST. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... COLD CURRENTLY FRONT JUST SOUTH OF A FDY-MFD-YNG LINE. SCATTERED TSRA WILL DEVELOP NEAR THE BOUNDARY THEN BEGIN TO DIMINISH AFTER SUNSET. EXPECT WIDESPREAD MVFR STRATUS TO DEVELOP OVERNIGHT. CONDTIONS WILL IMPROVE TO VFR FROM THE NORTH THURSDAY AS HIGH PRESSURE PUSHES SOUTH OVER THE AREA. .OUTLOOK...MAINLY VFR. && .MARINE... A WEAK COLD FRONT WILL MOVE ACROSS THE LAKE THROUGH DAYBREAK WITH THE WINDS STARTING OFF AS NORTHWEST AND THEN SWITCHING TO NORTH AND THEN NORTHEAST LATER TODAY. STILL A CONCERN LATE THIS EVENING INTO THURSDAY MORNING THAT THE NORTHEAST WINDS WILL BE BETWEEN 15 TO 20 KNOTS AND THAT SHOULD CAUSE 3 TO 5 FOOT WAVES...PROMPTING THE NEED FOR A SMALL CRAFT ADVISORY. ON THE EDGE ABOUT IT SO WILL LET THE NEXT SHIFT TAKE ANOTHER LOOK. HIGH PRESSURE WILL BE BUILDING IN ON THURSDAY AND THAT WILL HELP DECREASE THE WINDS AND WAVES IN THE AFTERNOON. THE HIGH WILL REMAIN IN CONTROL OF THE WEATHER ON THE LAKE THROUGH SATURDAY WITH LIGHT NORTHEAST WINDS. THE HIGH WILL MOVE SOUTHEAST OF THE LAKE SATURDAY NIGHT AND THAT WILL SWITCH THE WINDS TO THE SOUTHEAST AND THEN TO THE SOUTHWEST BY SUNDAY NIGHT AND THAT WILL CONTINUE THROUGH TUESDAY EVEN WITH A FRONTAL BOUNDARY IN THE AREA. NOT EXPECTING SMALL CRAFT ADVISORY CRITERIA EARLY NEXT WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...MULLEN SHORT TERM...ADAMS LONG TERM...KIELTYKA AVIATION...DJB MARINE...KIELTYKA
Hazardous weather outlook, May 28, 4:08 AM EDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 408 AM EDT WED MAY 28 2014 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-290815- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 408 AM EDT WED MAY 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 28, 1:00 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 100 PM EDT WED MAY 28 2014 OHZ047-281745- KNOX- 100 PM EDT WED MAY 28 2014 ...STRONG THUNDERSTORM OVER SOUTHEASTERN KNOX COUNTY... AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GAMBIER...OR 8 MILES EAST OF MOUNT VERNON...MOVING EAST AT 10 MPH. WIND GUSTS TO 45 MPH...HAIL UP TO THE SIZE OF A NICKEL AND HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN KNOX COUNTY...INCLUDING THE TOWN OF GAMBIER.
Special weather statement, May 28, 2:06 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 206 PM EDT WED MAY 28 2014 OHZ006-017-018-027>032-036>038-047-282030- WOOD-HANCOCK-SENECA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK- MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...BOWLING GREEN...FINDLAY...TIFFIN... UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND... WOOSTER...CANTON...MARION...MOUNT GILEAD...MILLERSBURG... MOUNT VERNON 206 PM EDT WED MAY 28 2014 SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PARTS OF NORTHERN OHIO THIS AFTERNOON. SOME STORMS WILL HAVE HAIL...AS LARGE AS THREE QUARTERS OF AN INCH IN DIAMETER...WIND GUSTS OF 45 MPH... AND CLOUD TO GROUND LIGHTNING. TORRENTIAL DOWNPOURS ARE LIKELY. MULTIPLE THUNDERSTORMS COULD MOVE OVER THE SAME AREA RESULTING IN LOCALIZED EXCESSIVE RAINFALL. TAKE SHELTER INDOORS DURING THUNDERSTORMS. DO NOT DRIVE THROUGH HIGH WATER. THE STORMS ARE TRACKING FROM THE NORTHWEST ABOUT 25 MPH. KOSARIK
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:29 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Stark, Summit, Wayne | 46 min |
| May 28, 1:14 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 46 min |
| May 28, 2:26 PM EDT | Flash Flood Watch | CLE | Holmes, Knox, Marion, Morrow | 7 hr |
| May 28, 4:08 PM EDT | Flash Flood Warning | CLE | Crawford, Marion, Morrow, Wyandot | 6 hr |
| May 28, 6:00 PM EDT | Areal Flood Advisory | CLE | Hancock | 11 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.